candidiasis, denture stomatitis
causes leakage of fungal cell contents
• may cause diarrhea, nausea, vomiting
• can be used to soak dentures
• assess mucus membrane
Hey guys, let’s talk about ni statin also known as a myostatin. This is an oral me medication. It also comes in a topical form, like an ointment and also a vaginal form. And here you can see packaging for nystatin ointment, the therapeutic class of nystatin, or how it works in the body is an antifungal medication. The pharmacologic class, or the chemical effect of the drug is also an antifungal. Nystatin works because it actually causes leakage of fungal cells. The contents of the fungal cell. And we use this to treat fungal infections, including candid diocese, also denture stomatitis.
So we see some pretty basic side effects with NISTA things like diarrhea, nausea, and vomiting, a few nursing considerations for nystatin. If the patient is using it for an oral issue, oral fungal issue, be sure to assess their mucus membranes in the oral cavity. Also teacher patient who wear dentures or using it for denture dermatitis, that their dentures can actually be soaked in this medication. When taken orally swish with the suspension, retain in the mouth and then swallow. A lot of people do not do this, correct. And not following in these directions can actually lead to systemic fungal infections. And guys here is a fun fact, ni statin was actually named after the New York state health department. Hence the N Y sta. And this is where it was actually discovered that’s it for ni statin or MYTA now go out and be your best self today. And as always happy nursing.